MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Hernia (2240)
Date of Event 04/29/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with deep surgical site infection, wound dehiscence and hernia recurrence and underwent reoperation for mesh removal.The clinician has assessed the patient¿s postoperative course as "possibly" related related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence and infection are known inherent risk of surgery.The instructions-for-use (ifu) supplied with the device lists hernia recurrence and infection as a possible complication.Review of manufacturing records confirms product was manufactured to specification.In regards to infection, the warnings section of the ifu states, " if an infection develops, it should be treated aggressively.".
 
Event or Problem Description
Alleged per clinical trial dvl-he-020: on (b)(6) 2014 the subject patient underwent multiple recurrent ventral midline open hernia repair procedure during which a xenmatrix surgical graft was trimmed and placed in underlay fashion through bridging placement using open component separation technique (cst) method, fixated using sutures and fascia closure was not achieved due to bridging mesh.Full skin closure was achieved using sutures.The patient was discharged on (b)(6) 2014.Concomitant procedures include panniculectomy, lysis of adhesion(s), hysterectomy.On (b)(6) 2014 , the subject patient was diagnosed with deep surgical site infection and was treated with intravenous antibiotics/antimicrobials medication.On (b)(6) 2014, the subject patient was diagnosed with ventral midline hernia and underwent additional surgery.The graft was removed due to deep surgical site infection and wound dehiscence, the patient also underwent excisional debridement of abdominal wall and skin was fully closed by wound vac method.The patient was discharged on (b)(6) 2014.About a year later, the wound was eventually closed after split thickness in skin.The ae is clinically assessed to be of moderate severity, possibly related to the study device and possibly related to the procedure and recovered/resolved.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the definition of uade (unidentified adverse device event).

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15181885
Report Number1213643-2022-00574
Device Sequence Number5905974
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2015
Device Catalogue Number1161935
Device Lot NumberHUXI1698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight163 KG